The Open UniversitySkip to content
 

On independent sets

Forbes, Anthony; Grannell, Mike and Griggs, Terry (2005). On independent sets. Mathematica Slovaca, 55(4) pp. 375–377.

Google Scholar: Look up in Google Scholar

Abstract

In a general set-theoretic context, an independent set is defined as a set which avoids certain specified structures called blocks. A formula is given for the number of independent sets of cardinality $k$ in terms of the numbers of configurations (i.e. non-empty collections) of blocks.

Item Type: Journal Article
ISSN: 0139-9918
Academic Unit/Department: Mathematics, Computing and Technology > Mathematics and Statistics
Item ID: 22770
Depositing User: Mike Grannell
Date Deposited: 18 Aug 2010 13:05
Last Modified: 02 Dec 2010 21:02
URI: http://oro.open.ac.uk/id/eprint/22770
Share this page:

Actions (login may be required)

View Item
Report issue / request change

Policies | Disclaimer

© The Open University   + 44 (0)870 333 4340   general-enquiries@open.ac.uk